MAUDE Adverse Event Report: ZIMMER BIOMET, INC. JUGGERSTITCH MENISCAL REPAIR DEVICE STRAIGHT; SPORTS MED INSTRUMENT

ZIMMER BIOMET, INC. JUGGERSTITCH MENISCAL REPAIR DEVICE STRAIGHT; SPORTS MED INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: poland.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : device discarded.
 
Event or Problem Description
It was reported that the patient underwent a magnetic resonance imaging (mri) due to unknown reasons.It was discovered that the patient had a metal body in the knee joint.No further details were given, except a photo which shows the retained fractured piece was removed on an unknown date.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
It was reported a patient had an arthroscopic repair of the left meniscus approximately 11 months ago.Subsequently, it was found on radiographic imaging, a metallic foreign body remained by the meniscus and about 7 months later, underwent an additional surgery for removal of the retained foreign body.The surgery was completed without complication.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the provided pictures identified a broken needle tip of a juggerstitch device after removal.Medical records/radiographs were provided and identified the following: it was reported a patient had an arthroscopic repair of the left meniscus about a year ago.Subsequently, it was found on radiographic imaging, a metallic foreign body remained by the meniscus 7 months later, underwent an additional surgery for removal of the retained foreign body.As the metal fragment was located behind the meniscus, it was not visible macroscopically.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, b6, d2, g3, h1, h2, h6.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The reported event is still confirmed by provided medical records.Medical records/radiographs were provided and identified the following: later follow ups confirmed the patient reports pain on the inside of the knee, slight exudate around the mcl, exudate under mcl and a cyst under mcl 1cm diameter.Ultrasound revealed thickened synovium and bursa reaction to the metallic foreign body, all other aspects of the knee well healed.Updated investigation results do not change the root cause; root cause remains cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
JUGGERSTITCH MENISCAL REPAIR DEVICE STRAIGHT
Common Device Name
SPORTS MED INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18039501
Report Number0001825034-2023-02541
Device Sequence Number7531068
Product Code MBI
UDI-Device Identifier00880304690066
UDI-Public(01)00880304690066(17)270929(10)467120
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K191459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110024772
Device Lot Number467120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/09/2023
02/12/2024
07/01/2024
01/30/2025
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/05/2023
03/01/2024
07/30/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age24 YR
Patient SexFemale
Patient Weight70 KG